Thunderstorm Wind, Polk
- When
- June 25, 7:25 PM CST to June 26, 7:25 PM CST
- Where
- Polk County, Pleasant Hope
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.467, -93.283
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 25, 1:50 PM CST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT WED JUN 25 2003 ...HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE TONIGHT... .DISCUSSION... A SEASONABLY STRONG SURFACE COLD FRONT EXTENDED FROM WESTERN IOWA INTO WESTERN OKLAHOMA EARLY WEDNESDAY AFTERNOON. THE SOUTHERN PORTION OF THE FRONT HAS MADE LITTLE EASTWARD PROGRESS DURING THE DAY WITH THE MAIN PUSH FARTHER NORTH AHEAD OF THE UPPER TROUGH COMING OUT OF THE NORTHERN ROCKIES. PROFILERS SHOW WINDS VEERING AROUND TO THE EAST IN SOUTHWEST KANSAS WHILE MID AND UPPER LEVEL FLOW WAS PARALLEL TO THE FRONT. THIS WAS SUPPORTING ONLY A SLOW SOUTHEAST PUSH. THUNDERSTORMS THAT DEVELOPED ACROSS SOUTHEAST KANSAS CONTINUE TO SPREAD NORTHEAST INTO NORTHWEST MISSOURI WITH RENEWED DEVELOPMENT ALONG THE FRONT ACROSS SOUTH CENTRAL KANSAS UNDER BEST UPPER LEVEL DIFFLUENCE DEPICTED BY PROFILERS. ONLY ISOLATED ACTIVITY DEVELOPING SO FAR ACROSS THE OZARKS IN THE VERY MOIST AND MODERATELY UNSTABLE AIRMASS. SHORT TERM (TONIGHT - THURSDAY )... ISOLATED TO SCATTERED STORMS WILL CONTINUE TO BUBBLE UP IN THE TROPICAL LIKE AIRMASS INTO THE EVENING WHILE STORMS SHOULD CONTINUE ORGANIZE INTO A LINEAR COMPLEX ACROSS EASTERN KANSAS. THIS ACTIVITY MAY TAKE AWHILE BEFORE MAKING A SUBSTANTIAL SOUTHEAST PUSH UNTIL COLD POOL DEVELOPS. MASS CONVERGENCE RESULTING FROM STRENGTHENING LOW LEVEL IMPINGING ON THE ADVANCING OUTFLOW BOUNDARY WILL SUPPORT A SLOW BUT STEADY SOUTHEAST PROPAGATION. ACTIVITY WILL ALSO BE SUPPORTED BY UPPER LEVEL DIVERGENCE IN THE ENTRANCE REGION OF THE JET THAT WILL MIGRATE ACROSS THE AREA TONIGHT. PRECIPITABLE WATER VALUES NEAR 2 INCHES AND 850 DEWPOINTS ABOVE 15 DEGREES C WILL SUPPORT TORRENTIAL RAINFALL RATES. LOCALIZED FLOODING CERTAINLY POSSIBLE...ESPECIALLY ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. HOWEVER FLASH FLOOD GUIDANCE VALUES ARE RATHER HIGH AND I DO NOT PLAN TO ISSUE A FLOOD WATCH AT THIS TIME. THE TRUE COLD FRONT WILL ENTER THE AREA AFTER MIDNIGHT AND REACH FAR SOUTH CENTRAL MISSOURI BY MID MORNING THURSDAY. PRECIPITATION WILL END FROM WEST TO EAST DURING THE MORNING WITH SHOWERS POSSIBLY LINGERING INTO THE EARLY AFTERNOON ACROSS FAR SOUTH CENTRAL MISSOURI. LONG TERM (FRIDAY - WEDNESDAY )... A MUCH DRIER AIR AND COOLER AIRMASS WILL SPREAD INTO THE REGION BEHIND THE FRONT. TEMPERATURES WILL BE PLEASANT THURSDAY NIGHT WITH LOWS DROPPING INTO THE MID 50S. BELOW NORMAL TEMPERATURES AND DRY CONDITIONS ARE EXPECTED INTO FRIDAY BEFORE A GRADUAL WARMING TREND DEVELOPS OVER THE WEEKEND. MEDIUM RANGE MODELS CONTINUE TO DROP A WEAK BOUNDARY SOUTHWARD INTO THE MIDWEST LATE IN THE WEEKEND AS AN ACTIVE NORTHERN STREAM STRETCHES ACROSS THE U.S./CANADIAN BORDER. THIS FRONT WILL BE WEAK AND APPEARS TO DISSIPATE AS IT PUSHES INTO THE OZARKS BY MONDAY. I WILL CONTINUE WITH THE DRY FORECAST AT THIS TIME. ALL FORECAST GRIDS HAVE BEEN SENT. .SGF... .MO...NONE. .KS...NONE. FOSTER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 616 PM CDT WED JUN 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL UP TO THE SIZE OF NICKELS...AND TORRENTIAL RAINFALL. EXCESSIVE RAINFALL OF TWO TO THREE INCHES AND LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: ACROSS THE ENTIRE OUTLOOK AREA THIS EVENING AND CONTINUING EAST OF AN OSCEOLA TO CASSVILLE LINE DURING THE OVERNIGHT HOURS. DISCUSSION: EARLY THIS EVENING...A BROKEN LINE OF THUNDERSTORMS WAS DEVELOPING ALONG A LINE FROM ROUGHLY COLUMBIA...TO WARSAW...TO CHANUTE KANSAS. A COLD FRONT WILL APPROACH THE REGION TONIGHT. WITH AN UNSTABLE AIRMASS IN PLACE...IT IS EXPECTED THAT THIS LINE WILL FILL IN AND MOVE ACROSS THE OUTLOOK AREA THIS EVENING AND DURING THE OVERNIGHT HOURS. IN ADDITION...THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL RAINFALL. WITH AN ABUNDANT SUPPLY OF GULF MOISTURE IN PLACE...EXCESSIVE RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL BE POSSIBLE. ISOLATED STORM TOTALS COULD REACH 3 INCHES...ESPECIALLY ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. THIS HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND DURING THE OVERNIGHT HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF SAW
KSZ073-097-101-MOZ055-056-066>068-077-078-088-089-252255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 537 PM CDT WED JUN 25 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 590 HAS BEEN CANCELLED FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS... THUNDERSTORMS OVER SOUTHEAST KANSAS WILL NOT AFFECT THE AREA BEFORE THE WATCH WAS SCHEDULED TO EXPIRE AT 6 PM...THEREFORE THE WATCH HAS BEEN CANCELLED. THUNDERSTORMS OVER SOUTHERN KANSAS WILL MOVE INTO EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS EVENING AND INTO THE OVERNIGHT HOURS. AT THIS TIME WIDESPREAD SEVERE WEATHER DOES NOT APPEAR LIKELY WITH THESE THUNDERSTORMS...HOWEVER ONE OR TWO MAY BRIEFLY BECOME SEVERE...SO PERSONS SHOULD CONTINUE TO MONITOR RADIO AND OR TELEVISION FOR LATER STATEMENTS. IZZI
KSZ097-101-MOZ057-058-066>071-077>081-088>096-101>104-260600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 715 PM CDT WED JUN 25 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 594...IN EFFECT UNTIL 1200 AM CDT THURSDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY BARTON CEDAR CHRISTIAN DADE DALLAS DOUGLAS GREENE JASPER LACLEDE LAWRENCE MCDONALD NEWTON POLK STONE TANEY WEBSTER WRIGHT IN KANSAS: CHEROKEE AND CRAWFORD. SOME CITIES INCLUDED IN THE WATCH: SPRINGFIELD...JOPLIN...BRANSON AND NEOSHO. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL AND DAMAGING WINDS IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF OR AT HTTP://WEATHER.GOV. JLT
KSZ097-101-MOZ057-058-066>071-077>081-088>096-101>104-260600- SPECIAL WEATHER STATEMENT...CORRECTION TO EXPIRATION TIME. NATIONAL WEATHER SERVICE SPRINGFIELD MO 715 PM CDT WED JUN 25 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 594...IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY BARTON CEDAR CHRISTIAN DADE DALLAS DOUGLAS GREENE JASPER LACLEDE LAWRENCE MCDONALD NEWTON POLK STONE TANEY WEBSTER WRIGHT IN KANSAS: CHEROKEE AND CRAWFORD. SOME CITIES INCLUDED IN THE WATCH: SPRINGFIELD...JOPLIN...BRANSON AND NEOSHO. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL AND DAMAGING WINDS IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF OR AT HTTP://WEATHER.GOV. JLT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
724 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 4 S WALNUT KS 60 MPH TSTM GUST
06/25/03 CRAWFORD REPORTED BY TRAINED STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 4 S WALNUT KS 60 MPH TSTM GUST
06/25/03 CRAWFORD REPORTED BY TRAINED STORM
SPOTTER.The Springfield radar (KSGF), 28 km away, was scanning. The volume nearest the first event began at 01:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364251.